CSN Login
Members Online: 1

You are here

"leak" of chemo into tissue... other's insights needed

Ro in LB
Posts: 3
Joined: Aug 2015

My husband had a lobectomy of upper left lobe on 7/10/2015 after a bungled and delayed treatment care through this Spring. So he is finally recovered from this surgery (which by the  way, is almost the same surgery done on the RIGHT side for adno carcinoma 11 years ago). Back then they did 4 months of adjuvant chemo. It's stage 2B because they found two masses this time, both primary sites, one with adnocarcinoma and the other with adnosquamous cells. He's in excellent health otherwise. Now they started a round of chemo with carboplatin and taxol. During the infusion the IV either moved or the vein closed, or something. The nurses didn't catch it and my husband did not feel discomfort. Suddenly the nurses noticed the muscles were puffy from an unknown amount of taxol leaking into his arm. It was red and swollen. They pulled the IV, found another vein and continued. 

It's been 2 weeks since that event and his arm has been sensitive, super red, swollen, and itchy. We've called a couple of times and I finally insisted they see my husband. They did. They said it would "take it's course" and that it's not toxic, "just an irritant." My husband is taking over the counter benedry pills, benedryl cream, lidocaine cream and even took a round of antibiotics to be sure it's not an infection. Today the area has turned from purple to brown and very flakey. 

Has anyone else had chemo "leak" into the skin and tissue? What should we expect? Was I overbearing when I asked for an incident report? The nurses and doctor don't seem to be overly concerned. I see my husband in pain and the arm inflamed so I might be over reacting. What are the experiences of others?

dennycee
Posts: 836
Joined: Mar 2011

they will be keeping a closer eye out now.   I'be heard of it happening before but not sure if it was on inspire.com or cancergrace.org. Sorry this had to happen to him.  Have you considered using a power port?  

Subscribe to Comments for ""leak" of chemo into tissue... other's insights needed"